Keybindings changed, no idea how to reverse


#1

Hello everyone,

I just started using Atom for a small website project two weeks ago and I am really enjoying it. Unfortunately one hour ago things went downhill.
Somehow I must’ve pressed some weird button combination and now my “:” will not work anymore and instead prints a “>” everytime i use it.
Since I’m using a german (EU) layout the first step was to check my language settings in windows for the keyboard, nothing changed. Second thing was restarting atom. Then I checked if this problem occurs only in that specific html file. It does not.
Every .html file does have this problem, however in every other document I open with atom (.css, .js files) the “:” is working just fine, same goes for every other program I use. It’s just every .html file I open with atom is not able to use the “:” (which is ‘shift-.’ on EU-layout). Now I just deinstalled and installed atom again but it won’t fix the problem.

I have no clue at all what just happened and I am very desperate for any solutions.

Thanks in advance
Moritz


#2

Do you have this problem if you launch Atom in safe mode atom --safe?


#3

Hello,

I just tried and it seems in “safe mode” the problem is fixed. Should I run Atom always in safe mode or is that not supposed to be used?


#4

Safe mode disables all community packages. So this means that you have a community package installed that causes this problem. People have reported success using the package-cop package to find problematic packages. Otherwise you can just disable packages until the problem is fixed, maybe you recently installed some html package?


#5

Thanks for the package-cop tip, I just disabled all my packages (the ones atom comes with: Beautify, HTML preview, Indent, Autoclose HTML and Preview) and then activated one after another. I seems that autoclose-html causes this error with my build. I guess I’ll have to go without it then.
Thank you very much!


#6

This sounds like an open issue on the autoclose-html package. You can subscribe there for updates to know when this gets resolved so you can start using the package again :slight_smile: